Hail, Conway
- When
- April 4, 3:54 AM CST
- Where
- Conway County, 1 mi NE of Blackwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.230, -92.838
A strong cold front pushed into Arkansas on the 4th. In advance of the front, warm, moist air was in place.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A strong cold front pushed into Arkansas on the 4th. In advance of the front, warm, moist air was in place. The atmosphere was more unstable than it had been any time so far this year. As a result, severe thunderstorms erupted along and ahead of the cold front. Numerous instances of wind damage occurred, especially in the southern half of the state. An isolated tornado occurred in Clark County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 4, 3:31 AM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 431 AM CDT MON APR 4 2011 ...SCATTERED SEVERE THUNDERSTORMS EXPECTED THROUGH EARLY THIS AFTERNOON... .SHORT TERM...EARLY THIS MORNING THROUGH THURSDAY NIGHT YET ANOTHER MUDDLED...DIFFICULT CONVECTIVE FCST FOR THE NATURAL STATE AS SEVERAL POSITIVE SVR WX PARAMETERS BATTLE WITH SOME NEGATIVE TIMING AND A STAUNCH CAPPING INVERSION. EARLY THIS MORNING...A LEAD IMPULSE IS MOVING EAST IN FAST UPR FLOW OVER TX AND SHOULD IMPACT AR THROUGH ABOUT 13Z THIS AM. AT THE SAME TIME...H5 HEIGHT FALLS HAVE COMMENCED WITH A 40-50 METER FALLS EXPECTED OVER THE NEXT 6 HOURS. A FOCUSED AREA OF MSTR POOLING HAS RESULTED IN MUCAPE VALUES PUSHING 3000 J/KG NEAR MENA AND THE LEAD IMPULSE IS APPROACHING...AS SEEN BY THE STORMS NEAR THE DFW METROPLEX. AS STORMS CONTINUE TO FIRE NORTH OF THE I30 CORRIDOR...A SVR TSTRM WATCH HAS BEEN ISSUED FOR ROUGHLY THE WESTERN HALF OF AR. THE MAIN THREATS WITH THESE STORMS WILL BE HAIL AS THEY STRUGGLE TO TAP THE BNDRY LAYER. HOWEVER...DAMAGING WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE STRONGEST STORMS AS GUSTY WINDS HAVE KEPT THE BNDRY LAYER MIXED OVERNIGHT AND UPR FORCING COULD REMOVE ENOUGH CAPPING FOR STORMS TO TEMPORARILY BECOME SFC BASED. CONCERNS FOR WIDESPREAD SFC BASED STORMS WILL INCREASE MID MORNING...AFTER A FEW HRS OF DIURNAL HEATING. FROM MID MORNING ON...A VERY POWERFUL H5 JET WILL PUMP BULK SHEAR VALUES THROUGH THE ROOF LATER WITH 60-70KTS OF 0-6KM SHEAR IMPINGING ON THE NWRN EDGE OF A MORE UNSTABLE AIRMASS CHARACTERIZED BY MLCAPE VALUES AOA 1500 J/KG. THE ULTIMATE QUESTION FOR TODAY IS WHERE WILL THE COLD FRONT WILL BE WHEN DIURNAL HTG ALLOWS RAPID INTENSIFICATION OF SFC BASED THUNDERSTORMS. AFTER THE EARLY MORNING BOUT OF SCATTERED/CLUSTERED CONVECTION...CONDS ARE FAVORABLE FOR AN IMPRESSIVE LINE OF WIDESPREAD STORMS TO DEVELOP ALONG THE COLD FRONT LATE THIS MORNING INTO THE AFTERNOON. ATTM...IT APPEARS THE GREATEST THREAT LIES TO THE EAST OF THE I30/US67 CORRIDOR... WHERE DAMAGING WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE. IT LOOKS LIKE THE BEST WINDOW FOR THE LINE TO DEVELOP AND AFFECT AREAS E OF I30/US67 WILL BE ABOUT 10AM-3PM. BEYOND 3PM...EVERYTHING SHOULD BE WELL EAST OF THE CWA. THE LAKE WIND ADVISORY CONTS TODAY AS WINDS REMAIN VERY GUSTY AHEAD OF THE FRONT AND POST FRONTAL WINDS THIS AFTERNOON WILL ALSO BE QUITE STRONG. THOUGH WINDS WILL STILL BE BREEZY EARLY MON NIGHT THEY WILL DIE DOWN LATER AS HIGH PRESSURE SETTLES IN AFTER 06Z. THIS...COMBINED WITH VERY LOW SFC DEWPTS SHOULD RESULT IN LOW TEMPS TONIGHT TANKING INTO THE LOW TO MID 30S IN MANY PLACES. DUE TO THE EVENT BEING MARGINAL...HAVE OPTED TO FORGO A FREEZE WATCH ATTM...BUT A FEW PLACES WILL LIKELY APPROACH 32F BY EARLY TUE MORNING...ESPECIALLY IN THE RIVER VALLEYS. REST OF FCST FROM TUE ON LOOKS ON TRACK WITH FEW CHANGES NEEDED. && .LONG TERM...FRIDAY THROUGH SUNDAY THE EXTENDED FORECAST WILL MAINLY HAVE A LOW CHANCE OF RAIN EACH DAY DUE TO A MOIST AND WARM AIR MASS OVER THE AREA...AND WEAK SHORT WAVE ENERGY MOVING OVER AR FROM THE SW UPPER FLOW. THE UPPER LOW OVER THE SW U.S. IS FORECAST TO GRADUALLY MOVE E THEN NE AND SPREAD A BIT MORE ENERGY TO THE SOUTHERN PLAINS. THE TREND IS MOST OF THE ENERGY WILL LIFT OVER WESTERN TO NORTHERN AR...WITH LESS OVER CENTRAL AND SOUTH. DUE TO INCONSISTENCIES IN THE MODELS CONCERNING THE AMOUNT OF SHORT WAVE ENERGY AND HOW FAR EAST IF WILL MAKE IT...SLIGHT TO LOW CHANCE POP IS WHAT WE WILL GO WITH THROUGH SUNDAY. GFS IS MOVE AGGRESSIVE WITH SHORT WAVE ENERGY THAN THE ECMWF. OTHERWISE TOWARD THE END OF THE EXTENDED FORECAST MODELS DO MOVE THE UPPER LOW OVER THE SW U.S. TO THE GREAT LAKES REGION. THIS MAY BRING A BIT MORE ENERGY TO AR. TEMPERATURES WILL BE ABOVE NORMAL VALUES EXCEPT IN THOSE AREAS THAT MAY RECEIVE RAIN FALL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 35 63 44 / 80 10 0 0 CAMDEN AR 74 36 70 45 / 80 10 0 0 HARRISON AR 59 32 65 43 / 80 0 0 0 HOT SPRINGS AR 72 36 67 45 / 80 10 0 0 LITTLE ROCK AR 73 37 67 45 / 80 10 0 0 MONTICELLO AR 74 37 67 44 / 90 10 0 0 MOUNT IDA AR 69 33 67 44 / 80 0 0 0 MOUNTAIN HOME AR 62 33 65 43 / 80 0 0 0 NEWPORT AR 72 35 62 44 / 80 10 0 0 PINE BLUFF AR 74 38 66 44 / 80 10 0 0 RUSSELLVILLE AR 67 32 68 42 / 80 0 0 0 SEARCY AR 72 35 64 41 / 80 10 0 0 STUTTGART AR 73 38 64 45 / 80 10 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && SHORT TERM...63 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 215 PM CDT SUN APR 3 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 215 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PUSH THROUGH THE PLAINS THIS AFTERNOON AND TONIGHT. THE FRONT WILL TRIGGER SCATTERED SEVERE THUNDERSTORMS IN EASTERN KANSAS AND WESTERN MISSOURI THIS EVENING...WITH STORMS BUILDING TOWARD ARKANSAS TONIGHT. THERE IS AT LEAST A CHANCE OF SEVERE WEATHER IN NORTHWEST SECTIONS OF THE STATE BY DAWN MONDAY. GUSTY SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON...WITH GUSTS FROM 30 TO 40 MPH. GUSTS COULD EXCEED 40 MPH IN SOME AREAS. SPEEDS WILL DECREASE SOMEWHAT TONIGHT TO 15 TO 25 MPH. A WIND ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONT WILL PUSH THROUGH THE REGION ON MONDAY. ISOLATED SEVERE STORMS ARE POSSIBLE IN THE NORTHWEST HALF OF THE STATE DURING THE MORNING. SEVERE WEATHER IS MORE LIKELY FARTHER SOUTHEAST IN THE AFTERNOON AS DAYTIME HEATING DESTABILIZES THE ATMOSPHERE. THIS INCLUDES AREAS SOUTH AND EAST OF BRINKLEY...PINE BLUFF AND CAMDEN. THE MAIN CONCERN WITH SEVERE STORMS ON MONDAY WILL BE DAMAGING WINDS AND QUARTER SIZE HAIL OR LARGER. GIVEN STRONG WINDS TURNING WITH HEIGHT...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. GUSTY SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT...WITH A WIND ADVISORY REMAINING IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59/46
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 AM CDT MON APR 4 2011
ARZ037-040-041-052-040855-
MONTGOMERY AR-PIKE AR-POLK AR-SCOTT AR-
312 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTT...WESTERN
MONTGOMERY...POLK AND NORTHERN PIKE COUNTIES UNTIL 400 AM CDT...
AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WAS RAPIDLY DEVELOPING OVER FAR WESTERN POLK
COUNTY...NEAR VANDERVOORT...OR 16 MILES SOUTH OF MENA...MOVING
NORTHEAST AT 50 MPH.
SMALL HAIL TO PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY
RAIN.
* LOCATIONS IMPACTED INCLUDE...
MENA... LAKE GREESON... WICKES...
VANDERVOORT... POLK CNTY FAIRGNDS... OPAL...
ODEN... NORMAN... MOUNTAIN FORK...
MIMOSA... MCCAULEY...
LITTLE MISSOURI FALLS REC AREA... LAKE WILHELMINA...
LAKE MENA... HATFIELD... HARTLEY...
GRANNIS... GAP MTN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3465 9445 3484 9379 3420 9351 3420 9393
3426 9392 3435 9394 3435 9425 3419 9424
3419 9446
TIME...MOT...LOC 0810Z 242DEG 58KT 3438 9431
59SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 402 AM CDT MON APR 4 2011 ARZ038-039-041-042-052>054-040945- CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PERRY AR-PIKE AR-YELL AR- 402 AM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHWESTERN PERRY...GARLAND...EASTERN MONTGOMERY...WESTERN HOT SPRING... NORTHEASTERN PIKE AND EXTREME NORTHWESTERN CLARK COUNTIES UNTIL 445 AM CDT... AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS...NEAR RIVER BLUFF REC AREA...OR 6 MILES NORTH OF MT IDA...MOVING NORTHEAST AT 55 MPH. SMALL HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN ARE EXPECTED WITH THIS AREA OF STORMS. * LOCATIONS IMPACTED INCLUDE... PINEY... ROCKWELL... MT IDA... LAKE OUACHITA... HOT SPRINGS... SEGUR... PLAINVIEW... MOUNTAIN PINE... MEYERS... MAULDIN... LOFTON... LENA LNDG REC AREA... LAKE OUACHITA SP... HOT SPRINGS NATL PARK... HOT SPRINGS MEM FLD... GLENWOOD... GAP CREEK REC AREA... LAT...LON 3503 9329 3451 9297 3424 9352 3472 9374 TIME...MOT...LOC 0901Z 247DEG 47KT 3465 9358 59
The Little Rock radar (KLZK), 68 km away, was scanning. The volume nearest the first event began at 09:52 UTC.
36 thunderstorm wind, 6 hail, 1 tornado, 1 lightning. Local standard time, as filed.
Multiple trees were blown down along U.S. Highway 65.
Several trees were blown down onto roads.
Part of the roof of a house was torn off, allowing water to run inside and ruin many of the furnishings in the house. The roof was also taken off of a pole barn.
Several power poles were blown down.
Several trees and power lines were blown down along Arkansas Highway 154.
Thunderstorm winds caused damage in a small section of Heber Springs. The roof of a storage building at a building supply business was torn off, with part of the roof landing in Arkansas Highway 25B. At a car dealership, two bay doors were blown in and air conditioning units on top of the building were damaged. At another car dealership, a bay door was blown in, and glass from the door went into an employee's foot. A few trees, power poles, and power lines were blown down.
A number of trees were blown down on roads just outside of Stelltown.
Trees and power lines were blown down, and some chicken houses were damaged.
A house had shingles and siding blown off, and its TV antenna blown over. At the same residence, a huge tree smashed into the tractor shed, and a canning shed was destroyed, scattering jars and bottles all over the back yard and an adjacent pasture. Numerous trees were blown down, as were a few power poles and power lines. Farm gates were destroyed.
Power lines were blown down.
Trees and power lines were blown down around Gurdon. One tree fell on a house. Arkansas Highway 53 and U.S. Highway 67 were blocked by fallen trees, as were a number of county roads.
Trees were blown down.
A few trees were blown down.
Trees were blown down.
Trees and power lines were blown down.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Numerous trees and power lines were blown down. Siding and awnings on buildings were torn off.
A few trees and some power lines were blown down.
A large tree was blown down, knocking down power lines.
Trees and power lines were blown down onto roads around Rison.
Trees and power lines were blown down.
Much of the roof of a mobile home was blown off.
Trees and limbs were blown down throughout town. One tree fell into a house. Some power poles were broken. An employee of the Arkansas Department of Correction was injured at a corrections facility 2.5 miles north-northwest of Watson Chapel when a pine tree limb fell on him.
Trees were blown down along Interstate 530.
Numerous trees were blown down. Several houses were damaged by trees falling into them. A mobile home was destroyed. The roof of a small house was destroyed, as were several sheds and carports. Porches were blown off mobile homes. Part of the roof was blown off the Glendale fire station.
Siding and shingles were blown off a house.
Thunderstorm winds blew down numerous large trees and power lines. Nine houses suffered major damage and five houses had minor damage due to the falling trees. The major area of damage encompassed more than 90 blocks in Stuttgart.
Several trees were blown down.
A person was injured when lightning struck a house. The person was holding onto an aluminum storm door at the time.
Several trees were blown down.
A tree was uprooted and fell on a vehicle.
Trees were blown down onto roads and there was minor damage to houses.
Several trees fell onto roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyThe tornado archive for Arkansas, 2011Warnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282800, 282802, 282807, 282814, 282818, 282820, 282896, 282821, 282822, 283040, 282823, 282835, 282156, 282824, 282857, 282864, 282825, 282867, 282874, 282875, 282876, 282877, 282878, 282879, 282827, 282828, 282830, 282880, 282832, 282833, 282859, 282834, 282863, 282895, 282837, 282883, 282836, 282839, 282840, 282838, and more.